Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 213, NWS Nashville, TN

July 30, 2002Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 30, 2002, 12:20 PM CDT for Davidson County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 30, 2002, 12:20 PM CDT (17:20 UTC)
Expired
Jul 30, 2002, 12:45 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Davidson County, TN

What was reported inside it

TimeReportWhereRemark
Jul 30, 12:31 PM CDTThunderstorm Wind 50 ECountywide, TNOEM reported 6 trees were blown down along with numerous power lines.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1765 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WUUS54 KOHX 301720
SVRBNA
TNC037-301745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1220 PM CDT TUE JUL 30 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN TENNESSEE

* UNTIL 1245 PM CDT

* AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF NASHVILLE...MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NASHVILLE AROUND 1235 PM CDT
  BERRY HILL AROUND 1240 PM CDT
  LAKEWOOD AROUND 1245 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:39 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 30, 9:39 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
939 AM CDT TUE JUL 30 2002

CURRENT TEMPERATURES QUICKLY APPROACHING THE CONVECTIVE TEMPERATURE
THRESHOLD. WILL GO AHEAD AND UPDATE THE FORECAST AND REMOVE THE
BECOMING WORDING.

OHX SOUNDING COMPARISONS FROM 24 HOURS AGO INDICATE A MORE FAVORABLE
CHANCE OF THUNDERSTORMS TODAY. K INDEX VALUES ARE UP TO 37 FROM 21
WHILE 700 MB TEMPS HAVE DROPPED 1C.

LATEST RADAR INDICATES SHOWERS AND THUNDERSTORMS MOVING EAST TOWARD
THE NORTHWESTERN ZONES WITH THE ACTIVITY EXTENDING BACK INTO THE MO
BOOTHEEL. ELSEWHERE...ONLY AN ISOLATED SHOWER IS INDICATED THUS FAR.

REMAINDER OF THE FORECAST IS IN GOOD SHAPE.

.BNA...NONE.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:54 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.